MAUDE Adverse Event Report: ABBOTT MOLECULAR, INC. ABBOTT M2000RT INSTRUMENT; CLINICAL SAMPLE CONCENTRATOR

ABBOTT MOLECULAR, INC. ABBOTT M2000RT INSTRUMENT; CLINICAL SAMPLE CONCENTRATOR
Model Number 9K15-01
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of manufacture has been left blank.Additional investigation was also performed for the m2000rt instrument system, list number 9k15-01, serial number (b)(4).This investigation included a service history review, labeling review, quality data review and complaint history review.Investigation is summarized as follows: service history review : a service history review, since 2019 for this instrument system, was performed to identify any additional tickets that were related to false positive results while using abbott realtime sars-cov-2 ce 1.4 application specification (app spec) file.The review identified the complaint ticket under investigation, as the only related ticket.Two (2) additional tickets were opened and linked to resolve the customer's reported issue found in the complaint ticket under investigation.As documented in these additional tickets, the field service engineer [fse] installed the abbott realtime sars-cov-2 ce 1.5 application specification (app spec) file, on the m2000 instrument systems.Additionally, the field service engineer [fse] replaced halogen lamp, ln 09k33-01 and the lamp socket/cable assembly, pn 50-148390, according to latest m2000rt service manual.No additional sars covid related issues have occurred since.Labeling review: a review of applicable labeling was performed to identify relevant information related to the m2000rt instrument system.Review concluded that there is applicable labeling to identify the relevant information related to the m2000rt instrument.Nonconformance (nc) / corrective and preventive action (capa) search a search of nc and capa (nc/capa) records was performed for instances related to the m2000rt instrument system, list number (ln) 09k15-01.Nc/capa history review did not identify any related records in the last two years.Complaint history review: a complaint search was performed to identify past complaint tickets for any instances of the m2000rt instrument system, ln 09k15-01, which was found to be potentially processing false positive results for sars covid-2, due to a faulty lamp.Complaint history review showed that over the last two years from the date of the complaint ticket, two (2) additional tickets where related to the m2000rt instrument system, ln 09k15-01, which was found to be potentially processing false positive results for sars covid-2, due to a faulty lamp.Based on the results of the investigation, a product deficiency was not identified for the m2000rt instrument system, ln 09k15-01.
 
Event or Problem Description
Customer reported false positive results on the realtime sars cov-2 assay.Customer reported in 21 false positive results which were initially positive but were negative when repeated on an alinity m instrument.Additional information provided by the customer stated the samples were a batch of respiratory swabs sent in as part of preoperative screening.The reanalysis was triggered by one of the results being related to an upcoming surgery, which was then retested on alinity m and came out negative.Due to this, the customer more closely evaluated the curves obtained on their m2000rt and encountered "jagged fluorescent signal with very low fluorescence" that did not look like real positive results.As a consequence, the customer retested all 21 positives of the m2000rt plate and they all were negative on alinity.The positive results obtained by the lab were communicated to the doctors on (b)(6), and then amended to negative following the alinity analysis on (b)(6).No impact to patient management has been declared as a consequence, as the upcoming surgical procedure was not compromised in the end.During the complaint investigation performed in association with mdr 3005248192-2021-00356 it was determined that customer's observations were tied to a faulty halogen lamp that led to the noisy curves thus resulting in the discrepant results, this additional mdr is being submitted against the m2000rt instrument, list number 9k15-01.This incident is being reported to fda because the incident occurred in south africa using the m2000rt instrument, list number 9k15-01, which is also approved for distribution in the united states.

Brand Name
ABBOTT M2000RT INSTRUMENT
Common Device Name
CLINICAL SAMPLE CONCENTRATOR
Manufacturer (Section D)
ABBOTT MOLECULAR, INC.
1300 e. touhy ave.
des plaines IL 60018 3315
Manufacturer (Section G)
ABBOTT MOLECULAR, INC.
1300 e. touhy ave.
des plaines IL 60018 3315
Manufacturer Contact
albert chianello
1300 e. touhy ave.
des plaines, IL 60018-3315
2242064064
MDR Report Key15089853
Report Number3005248192-2022-00732
Device Sequence Number4055211
Product Code JJH
UDI-Device Identifier00884999031814
UDI-Public00884999031814
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K092705
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number9K15-01
Device Catalogue Number9K15-01
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/23/2022
Initial Report FDA Received Date07/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown